Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 49, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory at Sep 6, 2017, 2:54 PM CDT. It took effect at Sep 6, 2017, 7:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2017, 2:54 PM CDT (19:54 UTC)
- In effect from
- Sep 6, 2017, 7:00 PM CDT
- Expired
- Sep 7, 2017, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
930 WHUS74 KBRO 061954 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 254 PM CDT WED SEP 6 2017 ...INCREASING WINDS ACROSS THE OFFSHORE GULF WATERS TONIGHT... .THE PRESSURE GRADIENT WILL STRENGTHEN TONIGHT AS HIGH PRESSURE BUILDING ACROSS NORTH-CENTRAL TEXAS INTERACTS WITH TROPICAL STORM KATIA OVER THE SOUTHWESTERN GULF. GMZ170-175-070400- /O.NEW.KBRO.SC.Y.0049.170907T0000Z-170907T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 254 PM CDT WED SEP 6 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY. * WINDS...NORTHEAST WINDS AROUND 20 KNOTS. * WAVES/SEAS...4 TO 6 FEET...WITH OCCASIONAL SEAS TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 69
2 follow-up statements
840 WHUS74 KBRO 062100 AAA MWWBRO URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 400 PM CDT WED SEP 6 2017 ...ADVERSE MARINE CONDITIONS FOR THE LOWER TEXAS COAST... .INCREASING WINDS AND BUILDING SEAS ARE OCCURRING ALONG THE LOWER TEXAS COAST IN RESPONSE TO THE RECENT PASSAGE OF A COLD FRONT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE GULF WATERS... WITH SMALL CRAFT EXERCISE CAUTION IN EFFECT FOR THE NEARSHORE GULF WATERS AND THE LAGUNA MADRE. GMZ170-175-071200- /O.CON.KBRO.SC.Y.0049.170907T0000Z-170907T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 400 PM CDT WED SEP 6 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT THURSDAY... * WINDS...NORTHEAST AT 15 TO 20 KNOTS. * SEAS...5 TO 7 FEET...WITH OCCASIONAL SEAS TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
218 WHUS74 KBRO 071215 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 715 AM CDT THU SEP 7 2017 ...FAR OFFSHORE MARINE CONDITIONS WILL IMPROVE... .THE PRESSURE GRADIENT WILL WEAKEN SLIGHTLY OVER THE LOWER TEXAS COASTAL WATERS TODAY. AS SUCH, WINDS WILL BE LOWER OVER THE OFFSHORE GULF WATERS THROUGH THE AFTERNOON. GMZ170-175-071315- /O.EXP.KBRO.SC.Y.0049.000000T0000Z-170907T1200Z/ WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 715 AM CDT THU SEP 7 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... MARINE CONDITIONS WILL IMPROVE TODAY. HOWEVER, SMALL CRAFT SHOULD EXERCISE CAUTION FOR NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS. $$ 69
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 1:11 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Sep 6, 1:11 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 111 PM CDT Wed Sep 6 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...North to northeast winds and VFR conditions will remain in place through the next 24 hours as a cold front moves south through the RGV. Have kept mention of possible VCTS this afternoon given the uncertainty of convective activity along the front. The pressure gradient will strengthen tonight as strong high pressure settles across north-central Texas and interacts will TS Katia in the southwestern Gulf. Gusty NE winds can be expected on Thursday. && .PREV DISCUSSION... /issued 1100 AM CDT Wed Sep 6 2017/ DISCUSSION...Made a few small tweaks to the forecast to account for lack of precip across the region at the moment. However, have not completely cut out POPs given hi-res models still indicate afternoon convection along the frontal boundary as it moves south. Also, precipitable water remains high, nearly 2.0", so ample moisture remains in place for possible shower/storm activity later today. PREV DISCUSSION... /issued 638 AM CDT Wed Sep 6 2017/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Mostly high level cloudiness with light northwest winds prevail across deep south Texas this morning. The combination of the moisture from newly formed Tropical Storm Katia in the southwest Gulf of Mexico and the approach of an early season cold front will keep the chance of showers and isolated thunderstorms in the vicinity of the Rio Grande Valley airports through early this evening. VFR conditions expected to prevail for the next 24 hours. However, brief periods of MVFR/IFR conditions are possible at the aerodromes in and around convection. Light north winds this morning will gradually become northeast and gusty later today in the wake of the front. Light north winds are expected tonight as high pressure settles across the region. PREV DISCUSSION... /issued 425 AM CDT Wed Sep 6 2017/ SHORT TERM (Now through Thursday): Brownsville radar currently indicates a few showers across the Gulf waters. The KBRO upper air sounding from Tuesday evening revealed a precipitable water content of 2.12 inches. The combination of the moisture of newly formed Tropical Storm Katia, located 105 miles east of Tampico, Mexico and the approach of a cold front will support the chance of showers and isolated thunderstorms across most of Deep South Texas today. Light and variable winds this morning will shift to the northeast this afternoon in the wake of the front, winds may become gusty along the coastal regions. Tropical Storm Katia is forecast to remain well south of the Rio Grande Valley due to the combination of a cold front moving south this morning and a strong surface high pressure system building across the area in behind it. The main impacts with Katia will be an increase chance of showers and thunderstorms, especially near the coast, and increased swells. High temperatures today will range from the upper 80s along the coast to the low to mid 90s inland due to increase cloud cover and rain chances. More noticeably cooler tonight across the northern ranchlands with low temperatures falling into the upper 60s, low to mid 70s elsewhere. High temperatures Thursday expected to be a few degrees lower than today, ranging from the mid 80s at the beaches to the lower 90s across the west. LONG TERM (Thursday Night through Tuesday): Low to mid level moisture will remain high across the western Gulf of Mexico Thursday with Tropical Storm Katia meandering across the southwest Gulf of Mexico. 500mb ridge across west Texas will provide subsidence across south Texas Thursday. Some of the moisture across the western Gulf of Mexico will move towards the lower Texas coast Friday even with the upper level ridge across the state. In addition...a weak frontal boundary draped across the northern Gulf of Mexico will provide a focus for low level convergence. This will provide a chance of showers and thunderstorms across the coastal sections of the CWA Friday into Saturday before drier air finally builds into the Rio Grande valley and northeast Mexico as well as the western Gulf of Mexico Sunday. Subsidence should prevail across south TX through early next week. MARINE (Now through Thursday)...Newly formed Tropical Storm Katia, remains nearly stationary east of Tampico and is expected turn southeastward and continue moving in this general direction through Thursday. An early season cold front is expected to move slowly into and just south of the lower Texas coastal waters today and tonight. Strong high pressure will build across the north- central Texas tonight and will interact with Tropical Storm Katia over the southwestern Gulf. This will strengthen the surface pressure gradient, with increasing moderate winds and seas expected. Exercise caution conditions expected today with small craft advisories likely on the Gulf waters tonight into Thursday. Thursday night through Sunday...Moderate to strong northeast winds will prevail across the coastal waters Thurs night into Friday as surface high pressure across the southeast United States and Tropical Storm Katia across the southwest Gulf of Mexico provide a strong pressure gradient across the northwest Gulf of Mexico. The pressure gradient will remain strong across the western Gulf of Mexico Saturday with high pressure across the eastern half of the United States. Moderate to strong northeast winds should prevail across the lower TX coast Saturday before weakening Sunday as the Tropical Storm Katia pressure gradient weakens across the western Gulf of Mexico. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: HTTP://WEATHER.GOV/RGV 69/60
Hazardous weather outlook, Sep 6, 4:55 AM CDT, 9 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 455 AM CDT Wed Sep 6 2017 TXZ248>257-071000- Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron- 455 AM CDT Wed Sep 6 2017 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms, some producing heavy rain, could result in localized flooding of streets, highways and low-lying areas. There is a moderate risk of rip currents at South Padre Island and at Boca Chica beach. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An increase in northeast winds and swells Thursday through Saturday may produce tidal run up of the surf approaching the base of the dunes along South Padre Island and Boca Chica beach. Rip Current risk will become moderate to high with an increase in swells Thursday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-071000- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 455 AM CDT Wed Sep 6 2017 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small craft advisories are likely for all or portions of the lower Texas Gulf waters tonight with increasing northeast winds and building swell due to the combination of high pressure building behind a cold front and Tropical Storm Katia currently 105 miles east of Tampico, Mexico. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Small craft advisories are likely for all or portions of the lower Texas Gulf waters Thursday through Saturday with increasing northeast winds and building swell due to the combination of high pressure building behind a cold front and Tropical Storm Katia in the southwest Gulf of Mexico. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.